MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CENTURION SURGICAL PROCEDURE PAK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065752180
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
A health care professional reported that the vacuum stopped working during phacoemulsification surgery.The surgery was completed on the same day.Although there was a delay and it took longer time than expected, the surgery was completed on the same day by increasing the vacuum and using another ophthalmic viscoelastic device to rule out the problem.There was no information about patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4) h.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.11.One fluidics management system (fms) cassette assembly was returned for evaluation.Inspection of the product found no obvious defects that would have contributed to the reported event.The fms cassette was tested on a console, primed and tuned with the ultrasonic hand piece successfully and could achieve maximum vacuum.No system message was generated during functional testing.No fluid or air leaks, and no cracks were observed from the connectors.The irrigation and aspiration flow rates were measured and found to be within specifications.Fluid flowed from the balanced salt solution bottle through the irrigation path continuously, no fluidic anomalies were observed.No occlusion or obstruction was identified during inspection and functional testing.Video 1 is an 8 second video showing intra ocular pressure (iop) at 60 with slow rise in vacuum, ends with 500 millimeters of mercury finally achieved.Video 2 is a 5 second video showing iop at 60 with max vac unable to be achieved and vacuum hovering around 350 millimeters of mercury without further increase.We were unable to replicate the customer's experience in the video during laboratory evaluation.The returned fms cassette passed calibration and met specifications.The investigation conducted a non-conformance review of the reported lot number.No deviation were identified that would have contributed to this event and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information and materials received, the root cause of the customer's complaint is inconclusive as we were unable to replicate the customer's experience during evaluation.The product was able to pass calibration and achieve vacuum successfully.Based on the evaluation of the information and materials received, the product met specifications and therefore no corrective action is required.Before release from manufacturing, every pak batch must pass quality testing and inspection confirming that the batch meets all product and packaging specifications.Complaint data for all products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CENTURION SURGICAL PROCEDURE PAK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23275602
Report Number1644019-2025-03940
Device Sequence Number4902484
Product Code LRO
UDI-Device Identifier00380657521807
UDI-Public(01)00380657521807(17)270131(11)250212(10)178F6H
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065752180
Device Lot Number178F6H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/26/2025
Supplement Date Received by Manufacturer12/17/2025
Initial Report FDA Received Date10/12/2025
Supplement Report FDA Received Date01/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CENTURION VISION SYSTEM (ACTIVE SENTRY); CUSTOM-PAK SURGICAL PROCEDURE PACK
Patient SexUnknown